← Return to Corticobasal disease

Discussion
jemnelson (@jemnelson)

Corticobasal disease

Parkinson's Disease | Last Active: Apr 17 10:14am | Replies (3)

Comment receiving replies
@jemnelson

Good morning.
He shows all of these and more!!!!!
He has been on levo dopa. Doneprazol and now back on amantidine. Amantidine caused edema of ankles to swell. Stopped it, but it helped with choking, so he went back on at half dose. Meds don't seem to help because he reacts to them. Also on clonazepam for sleep disorder. He has been on pt., ot and sees a swallow disorder specialist. Swallowing, choking and spitting has become a major issue. Involuntary facial, tongue and hand shaking is new within the last 2 months.
At this point he drags his left leg, clenched left hand, rigidity, memory issues, constipation, right hand shaking, swallowing problems, weight loss continues, down to 127#. You ask and he has it. His body spasms 24/7 without pain thank goodness.
Dr. feels there is nothing more to do. Sending palliative care to come in. He is 72 years young. Started just before retirement!!!
Really sucks. He can't be left alone for very long, high risk for falls.
Thanks, Jean

Jump to this post


Replies to "Good morning. He shows all of these and more!!!!! He has been on levo dopa. Doneprazol..."

@jemnelson

Thanks for your reply, Jean. It sounds as if you and your husband are facing a lot of challenges. How unfortunate that this all came about just after he retired.

I'm glad to hear that palliative care is going to come in and offer some help.

How are you doing with these demands? Do you have support in place so that you have some breaks in caregiving? It's really important to take care of yourself.

Connect has a Caregivers discussion group. I would encourage you to take a look at it and read the posts by other caregivers. It might encourage you.
Here is the link to the Caregivers discussion group, https://connect.mayoclinic.org/group/caregivers/

Will you keep in touch and post again? I would like to know how you are doing.